MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24672
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the femoral artery.A 5.0 x 150, 135cm mustang balloon catheter was advanced for dilatation.During the procedure, the balloon ruptured upon inflation at 12 atmospheres for about 5 seconds.The device was removed along with the guidewire, and the procedure was completed with another of the same device.There was no patient complications reported, and the patient was stable after the procedure.
 
Additional Manufacturer Narrative
E1 - initial reporter facility name: (b)(6).
 
Additional Manufacturer Narrative
E1 - initial reporter facility name: (b)(6).Device evaluated by mfr: the device was returned for analysis.Visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.The rated burst pressure for this device is 24 atmospheres as per mustang.The returned device was attached to an encore inflation unit.Positive pressure was applied when di water was observed to be leaking from the distal tip.The catheter is compatible with a 0.035in (0.89 mm) guidewire.The investigator was unable to advance the guidewire through the device as it seemed to be restricted at 660mm proximal from the distal tip.The investigator was unable to flush the device.The device was soaked in the water bath at a temperature of 37 degrees celsius to investigate, as it may have been media that was restricting the guidewire from advancing through the device.When the device was removed from the water bath, the investigator was still unable to advance the guidewire through the device, which could potentially, be where the inner is damaged and resulting in the di water exiting the tip.
 
Event or Problem Description

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20200097
Report Number2124215-2024-56856
Device Sequence Number15121860
Product Code LIT
UDI-Device Identifier08714729793434
UDI-Public08714729793434
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K103751
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/15/2026
Device Model Number24672
Device Catalogue Number24672
Device Lot Number0031617249
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2024
Supplement Date Received by Manufacturer10/14/2024
Initial Report FDA Received Date09/12/2024
Supplement Report FDA Received Date10/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age53 YR
Patient SexMale